Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 218, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 23, 2006, 8:13 PM CDT for Boone County, Cole County, Moniteau County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2006, 8:13 PM CDT (01:13 UTC)
- Expired
- Apr 23, 2006, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Boone County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 8:31 PM CDT | HAIL 1 | 4 Nw Jamestown, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1071 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 240113
SVRLSX
MOC019-051-135-240200-
/O.NEW.KLSX.SV.W.0218.060424T0113Z-060424T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
813 PM CDT SUN APR 23 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL MISSOURI
NORTHERN COLE COUNTY IN CENTRAL MISSOURI
NORTHRN MONITEAU COUNTY IN CENTRAL MISSOURI
* UNTIL 900 PM CDT
* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR JAMESTOWN...OR ABOUT 11 MILES NORTH OF
CALIFORNIA...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...
EASLEY...
CENTERTOWN...
ASHLAND...
ST. MARTINS...
JEFFERSON CITY...
TAOS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3871 9260 3888 9251 3877 9217 3871 9223
3866 9220 3864 9223 3858 9218 3856 9212
3856 9203 3859 9198 3856 9202 3844 9214
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 240134
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT SUN APR 23 2006
MOC019-051-135-240200-
/O.CON.KLSX.SV.W.0218.000000T0000Z-060424T0200Z/
COLE MO-MONITEAU MO-BOONE MO-
834 PM CDT SUN APR 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN BOONE...NORTHEASTERN MONITEAU AND NORTHERN COLE
COUNTIES...
AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
OVER KLIEVER...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WILTON...MARION...CENTERTOWN...HARTSBURG...ELSTON...ST. MARTINS AND
JEFFERSON CITY.
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED JUST NORTHWEST OF
JAMESTOWN WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF
THIS IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3871 9260 3888 9251 3877 9217 3871 9223
3866 9220 3864 9223 3858 9218 3856 9212
3856 9203 3859 9198 3856 9202 3844 9214
$$
CARNEY000
WWUS53 KLSX 240200
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT SUN APR 23 2006
MOC019-051-135-240208-
/O.EXP.KLSX.SV.W.0218.000000T0000Z-060424T0200Z/
COLE MO-MONITEAU MO-BOONE MO-
858 PM CDT SUN APR 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOONE...NORTHEASTERN
MONITEAU AND NORTHERN COLE COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
POSES AN IMMEDIATE THREAT FOR SEVERE WEATHER. HOWEVER...STRONG
THUNDERSTORMS REMAIN OVER THE COUNTY AND HAIL BETWEEN 1/2 AND 3/4
INCH CAN BE EXPECTED.
LAT...LON 3871 9260 3888 9251 3877 9217 3871 9223
3866 9220 3864 9223 3858 9218 3856 9212
3856 9203 3859 9198 3856 9202 3844 9214
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:57 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 23, 6:57 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 657 PM CDT SUN APR 23 2006 .DISCUSSION... FRONTAL BOUNDARY REMAINS STALLED OVER SOUTHERN PORTIONS OF MO THIS AFTERNOON...WITH SOME OVERRUNNING RWS AND TRWS CONTINUING TO DEVELOP AND SLIDE SE ALONG FRONT. MAIN FORECAST ISSUE IN THE SHORT TERM IS THIS BOUNDARY AND SEVERAL ROUNDS OF PCPN THAT WILL DEVELOP AND SLIDE ALONG IT THROUGH TUESDAY. FOR TONIGHT...BOTH NAM AND GFS INDICATE MCS DEVELOPMENT OVER EASTERN KS...WHICH SLIDES SOUTHEASTWARD ALONG THE BOUNDARY. GFS SEEMS TO HAVE THE BEST PLACEMENT ON THE PCPN AND BOUNDARY...SO WILL FOLLOW CLOSER TO ITS SOLUTION. MAIN BULK OF PCPN TO MOVE INTO CWA BETWEEN 06Z AND 18Z...ESPECIALLY OVER SOUTHERN HALF OF CWA. THEN SFC LOW ASSOCIATED WITH FRONTAL BOUNDARY BEGINS TO SINK SOUTHEASTWARD INTO CENTRAL OK ON MONDAY...THIS WILL PULL THE BOUNDARY BACK TO THE NORTH...GIVING MOST OF CWA A BRIEF BREAK...BEFORE MAIN COLD FRONT PUSHES THROUGH MONDAY NIGHT. SHOULD SEE ANOTHER ROUND OF HVY PCPN MONDAY NIGHT...THEN QUICKLY COME TO AN END BY MIDDAY ON TUESDAY. BEYOND THAT...SHOULD SEE STRONG SFC RIDGE BUILD BACK INTO THE REGION...BRINGING IN COOLER...DRIER WEATHER FOR TUESDAY NIGHT THROUGH THURSDAY NIGHT. NEXT CHANCE FOR RAIN IS FRIDAY AND SATURDAY. SOME UNCERTAINTY WITH TIMING OF THIS SYSTEM...SO FOR NOW JUST HAVE SILENT 20 POPS DURING THAT TIME PERIOD. BYRD && .AVIATION... FOR THE 00Z TAFS... WARM FRONT EXTENDS FROM NEAR KCGI TO KTBN WESTWARD TO ABOUT 40 MILES NORTH OF KJLN. LIKE LAST NIGHT...WARM ADVECTION OVER THE TOP OF THIS FRONT WILL BE THE CATALYST FOR CONVECTION ACROSS THE SOUTHERN HALF OF THE CWFA TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WITH POTENTIALLY LOW MVFR OR EVEN IFR VSBYS IN HEAVY RAIN AND OR HAIL WILL BE POSSIBLE...MAINLY ALONG AND SOUTH OF THE MISSOURI RIVER AND SOUTH OF THE I-70 CORRIDOR IN ILLINOIS. SCATTERED NATURE OF THESE STORMS HAS MADE IT VERY DIFFICULT TO PREDICT THE TIMING IN THE TERMINAL FORECASTS. A MCS IS EXPECTED TO FORM OVER EASTERN KANSAS/WESTERN MISSOURI LATER THIS EVENING AND THEN ROLL EAST/SOUTHEAST ALONG THE WARM FRONT OVERNIGHT. AGAIN...IT APPEARS THE MAJORITY OF THE ACTIVITY WILL BE ALONG AND SOUTH OF THE MISSOURI RIVER OVERNIGHT. THE WARM FRONT WILL CONTINUE MOVING NORTH ON MONDAY WHICH WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS MOST OF THE AREA MONDAY AFTERNOON. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 23, 4:07 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 407 PM CDT SUN APR 23 2006 ILZ079-102-MOZ041-047>050-059-062-065-072>075-084-085-099-241200- BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON- MADISON-MONITEAU-MONROE IL-OSAGE-RANDOLPH IL-REYNOLDS- ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON- 407 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ALONG AND NORTH OF A STATIONARY FRONT ACROSS SOUTHERN MISSOURI AND FAR SOUTHERN ILLINOIS. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LARGE HAIL. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT OVER THESE AREAS. THERE IS A RISK FOR SEVERE THUNDERSTORMS OVER THE SOUTHERN PART OF MISSOURI FOR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE STATIONARY FRONT WILL CONTINUE TO BE THE FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY LATE MONDAY THROUGH MONDAY EVENING. THE THUNDERSTORM ACTIVITY WILL MOVE OUT OF THE AREA EARLY TUESDAY MORNING. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE SOUTHERN PART OF MISSOURI ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR TONIGHT. ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036- 042-051-052-060-061-063-064-241200- ADAMS IL-AUDRAIN-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL- FAYETTE IL-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL- MADISON IL-MARION-MARION IL-MONROE-MONTGOMERY-MONTGOMERY IL-PIKE- PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- ST. LOUIS CITY-WARREN-WASHINGTON IL- 407 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER THE AREA MAINLY AFTER MIDNIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY LATE MONDAY THROUGH MONDAY NIGHT WHEN A COLD FRONT MOVES ACROSS MISSOURI AND ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHERN THIRD OF MISSOURI AND ILLINOIS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. RP
In the hours before
Local storm report, Apr 23, 4:40 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 4 E BOURBON 38.15N 91.17W
04/23/2006 E1.75 INCH CRAWFORD MO LAW ENFORCEMENT
REPORTED BY FIRE DEPARTMENT
0426 PM HAIL BOURBON 38.15N 91.25W
04/23/2006 E0.75 INCH CRAWFORD MO TRAINED SPOTTER
&&
JPEDIGOLocal storm report, Apr 23, 5:20 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL ELLIS GROVE 38.01N 89.91W
04/23/2006 E0.88 INCH RANDOLPH IL TRAINED SPOTTER
&&
JPEDIGOLocal storm report, Apr 23, 5:26 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL WEINGARTEN 37.88N 90.22W
04/23/2006 E0.75 INCH STE. GENEVIEVE MO PUBLIC
FROM AL AGNEW COLLECTION
&&
JPEDIGOLocal storm report, Apr 23, 5:36 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
536 PM CDT SUN APR 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL WEINGARTEN 37.88N 90.22W
04/23/2006 E0.75 INCH STE. GENEVIEVE MO FIRE DEPT/RESCUE
&&
JPEDIGOThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:33 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 42 min |
| Apr 23, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 35 min |
| Apr 23, 9:11 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 34 min |
| Apr 23, 9:45 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 15 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.